MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT ELITE GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT ELITE GUIDE WIRE
Model Number 1011880J
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer reported the device was discarded.Investigation is not yet complete.A follow-up will be submitted with all relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a mildly calcified lesion in the heavily tortuous right coronary artery (rca).Prior to dilatation of the lesion with a balloon, the balance middleweight (bmw) elite guide wire was advanced to the small and tortuous vessel with a jr4 guiding catheter and a lot of torque was required.There was no resistance noted, just the tortuosity of the vessel.Once the bmw wire was placed, it was noted that the tip had separated.The tip remains in the patient and there was no reported treatment.The patient is reportedly fine.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no other complaints.Based on the information provided, the investigation was unable to determine a conclusive cause for the reported separation.In this case, the manipulation through the tortuosity and tight vessels/lesions required torqueing and/or pushing/pulling which may have produced stresses induced in the wire that exceeded the design of the wire.This indicates that the wire damage may have occurred due to operational circumstances of the procedure during insertion.This could not be confirmed because the device was not returned.The foreign body in patient was due to the case circumstances.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT ELITE GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10261376
Report Number2024168-2020-05690
Device Sequence Number3458472
Product Code DQX
UDI-Device Identifier08717648144790
UDI-Public08717648144790
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K103101
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model Number1011880J
Device Catalogue Number1011880J
Device Lot Number9111461
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/23/2020
Supplement Date Received by Manufacturer07/23/2020
Initial Report FDA Received Date07/10/2020
Supplement Report FDA Received Date08/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JR4 GUIDING CATHETER
Outcome Attributed to Adverse Event Other;